Has anyone experienced a bad taste/smell from drugs? - NRAS

NRAS

30,333 members36,394 posts

Has anyone experienced a bad taste/smell from drugs?

PaulineS
PaulineS

I've been on Salazopyrin & Hydroxychloriquine for several months now.

In the last 3-4 weeks I have experienced a foul taste/smell, my sinuses are clear, I don't have any gum disease, my reflux is under control.

Food taste revolting especially sweet things.

Does anyone have any ideas?

12 Replies
oldestnewest

I am on plaquinil & Methotrexate, and when I wake in the morning my mouth and sinuses very dry and also have a horrible taste, and often have a very upset tummy. I think these are probably side effects....

Gina.

Hi I'm on sulfasalazine 6 a day, I have had a foul taste too and I`m diabetic so I can`t eat sweets to get rid lol, can`t keep brushing my teeth as they will brush away lol.

good luck

Philip

Hidden
Hidden

I have a foul taste the morning after Methotrexate and my mouth always feels very dry for 24 hours after. TT

Hidden
Hidden

unfortunately a lot of drugs can give a bad taste in the mouth and unfortunately that is a side effect of salazopyrin

Hidden
Hidden

Hi

Salaz leaves a metallic taste in the mouth....is that the taste you have? I had to reduce my dose because of this. Have you told your Dr.? Hope this helps. Hopalong.

I've been on Salaz for a few months now so wondering if it is that why it's only just started? The taste is a bit fermenting type which comes from the stomach rather than just the mouth.

I hope it isn't the Salaz as I've just had the dose upped.

I saw the Rheummy on Monday & he didn't suggest it could be the drugs.

i also get a real bad metallic taste and smell in my mouth at first i thought it may have been my fillings but after a check up at the dentist found out my teeth were fine the smell is so bad at times it nearly knocks my husband out it makes me very consious when i get too near people when speaking,i take methotrexate and embrel ontop of folic acid and lansoprazole and all the pain killers i swallow so i now just put it down to my medication

I've been taking sulphasalazine for just over two months now - but the second month it was a different brand and on the bottle it says Salazopyrin.

I know it is the same drug but I'm wondering if the brand has something to do with the nasty taste I'm getting in my mouth - it is like someone has sprayed a really strong perfume and I'm constantly breathing it in. It is awful. I'm going to ask my GP to see if he can get me another brand, just to see if it is the other things that go into the production of the drug rather than the drug itself.

Wow - that sounds like I'm getting! It is the same smell/taste that goes through.

It is sweet, but I can't describe what it's most like.

I walked into a marquee on Saturday where wine & orange juice was being served & I immediately had the smell/taste! Weird isn't it?!

I've been on sulfasalazine for a month now and I have a horrible taste in my mouth. My husband has commented on it a few times and I'm paranoid to be close to people when I'm talking. My mouth is so dry when I wake up on a morning too.

Hidden
Hidden in reply to Beachstroller

I had this already when I started Sulfa and only worsened when I went through the DMARDs one by one. I discovered after 5 years that it is in fact a recognised feature of Sjögren’s - which turns out to be my main autoimmune disease after all. Could be worth investigating as you have dry mouth as well.

I discovered the cause of my taste & smell issues were due to a benign pituitary tumour which caused Cushing's disease however i was also on Sulfa as well & have been ever since.

You may also like...